Alert archive / Vermont / Winter Storm Warnings in 2012

Winter Storm Warning 1, NWS Albany, NY

January 13, 2012Berkshire County, Massachusetts; Bennington County, Windham County, Vermont

NWS Albany, NY issued this winter storm warning at Jan 13, 2012, 5:14 PM EST for Berkshire County, Massachusetts; Bennington County, Windham County, Vermont. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 13, 2012, 5:14 PM EST (22:14 UTC)
Expired
Jan 13, 2012, 9:37 PM EST
In force
4 hr
Issued by
NWS Albany, NY

Counties Berkshire County, MA, Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 90 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 416 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
471 m above ground
0-6 km bulk shear
94 kt
0-1 km storm-relative helicity
416 m²/s²
0-3 km storm-relative helicity
509 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

784 
WWUS41 KALY 132214
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
514 PM EST FRI JAN 13 2012

MAZ001-VTZ013-014-140500-
/O.UPG.KALY.WW.Y.0002.000000T0000Z-120114T0500Z/
/O.NEW.KALY.WS.W.0001.120113T2214Z-120114T0500Z/
NORTHERN BERKSHIRE-BENNINGTON-WESTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...BENNINGTON...
JACKSONVILLE...NEWFANE
514 PM EST FRI JAN 13 2012

...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WINTER STORM
WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT.
THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* LOCATIONS...SOUTHERN GREEN MOUNTAINS OF VERMONT AND THE NORTHERN
  BERKSHIRES OF MASSACHUSETTS.

* HAZARD TYPES...PERIODS OF MODERATE TO LOCALLY HEAVY SNOW AND
  BLOWING SNOW.

* ACCUMULATIONS...6 TO 12 INCHES OF SNOW.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS AND LOCAL VISIBILITIES 
  BELOW ONE QUARTER MILE. 

* WINDS...WEST WINDS AT 15 TO 30 MPH WITH GUSTS 40 TO 50 MPH.

* TEMPERATURES...FALLING INTO THE TEENS THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

MAZ025-NYZ032-033-038-042-054-061-140500-
/O.CON.KALY.WW.Y.0002.000000T0000Z-120114T0500Z/
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
NORTHERN WARREN-EASTERN RENSSELAER-EASTERN COLUMBIA-
INCLUDING THE CITIES OF...GREAT BARRINGTON...LEE...LENOX...
HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER...
NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION...
HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...
WARRENSBURG...HOOSICK FALLS...CHATHAM
514 PM EST FRI JAN 13 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* LOCATIONS...SOUTHERN ADIRONDACKS...THE WESTERN MOHAWK VALLEY...
  THE NORTH CENTRAL TACONICS OF NEW YORK AND THE SOUTHERN
  BERKSHIRES OF WESTERN MASSACHUSETTS.

* HAZARD TYPES...PERIODS OF MODERATE TO LOCALLY HEAVY SNOW AND 
  BLOWING SNOW. 

* ACCUMULATIONS...3 TO 6 INCHES OF SNOW...WITH 4 TO 8 INCHES IN
  HIGHER ELEVATIONS.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS AND LOCAL VISIBILITIES 
  BELOW ONE QUARTER MILE. 

* WINDS...WEST WINDS AT 15 TO 30 MPH WITH GUSTS 40 TO 50 MPH.

* TEMPERATURES...FALLING INTO THE TEENS THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
1 follow-up statement
157 
WWUS41 KALY 140237
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
937 PM EST FRI JAN 13 2012

MAZ001-VTZ013-014-140345-
/O.CAN.KALY.WS.W.0001.000000T0000Z-120114T0500Z/
NORTHERN BERKSHIRE-BENNINGTON-WESTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...BENNINGTON...
JACKSONVILLE...NEWFANE
937 PM EST FRI JAN 13 2012

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WINTER
STORM WARNING. 

THE HEAVY SNOW HAS ENDED AND OCCASIONAL FLURRIES ARE EXPECTED THE
REST OF THE NIGHT.

$$

MAZ025-NYZ042-054-061-140345-
/O.CAN.KALY.WW.Y.0002.000000T0000Z-120114T0500Z/
SOUTHERN BERKSHIRE-NORTHERN WARREN-EASTERN RENSSELAER-
EASTERN COLUMBIA-
INCLUDING THE CITIES OF...GREAT BARRINGTON...LEE...LENOX...
HOUSATONIC...WARRENSBURG...HOOSICK FALLS...CHATHAM
937 PM EST FRI JAN 13 2012

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

THE HEAVY SNOW HAS ENDED AND OCCASIONAL FLURRIES ARE EXPECTED THE
REST OF THE NIGHT.

$$

NYZ032-033-038-141100-
/O.EXT.KALY.WW.Y.0002.000000T0000Z-120114T1100Z/
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE
937 PM EST FRI JAN 13 2012

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 AM EST
SATURDAY...

* LOCATIONS...SOUTHERN ADIRONDACKS AND THE WESTERN MOHAWK VALLEY.

* HAZARD TYPES...PERIODS OF MODERATE TO LOCALLY HEAVY SNOW AND 
  BLOWING SNOW. 

* ACCUMULATIONS...SNOWFALL TOTALS OF 4 TO 8 INCHES.

* TIMING...THROUGH TONIGHT.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS AND LOCAL VISIBILITIES
  BELOW ONE MILE.

* WINDS...WEST WINDS AT 10 TO 20 MPH WITH GUSTS AROUND 30 MPH.

* TEMPERATURES...FALLING INTO THE SINGLE NUMBER LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this winter storm warning went out at Jan 13, 4:39 PM EST, 35 minutes earlier.

Area forecast discussion, Jan 13, 4:39 PM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
439 PM EST FRI JAN 13 2012

.SYNOPSIS...
LOW PRESSURE WILL DEEPEN AND INTENSIFY...AS IT MOVES
INTO THE CANADIAN MARITIMES TONIGHT.  BLUSTERY AND COLD CONDITIONS
WILL CONTINUE OVERNIGHT WITH OCCASIONAL SNOW SHOWERS AND
FLURRIES...AS AN ARCTIC COLD FRONT MOVES THROUGH TOWARDS DAYBREAK.
ARCTIC HIGH PRESSURE WILL BUILD IN FROM SOUTHEASTERN ONTARIO LATE
SATURDAY INTO SUNDAY WITH SUBSIDING WINDS...BUT FRIGID TEMPERATURES.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 4 PM EST...THE WATER VAPOR LOOP THIS AFTERNOON HAS THE
POTENT H500 CLOSED LOW MOVING EAST OF NY INTO NEW ENGLAND. AN
IMPRESSIVE 125+KT H500 JET STREAK CONTINUES TO MOVE EAST OF NEW
ENGLAND THIS AFTERNOON. THE OCCLUDED FRONT TO THE INTENSIFYING SFC
LOW OVER SE QUEBEC BLASTED THROUGH THIS MORNING...WHICH HAS KICKED
OFF SOME SNOW SQUALLS...AND UPSLOPE SNOWFALL ALONG THE WRN SPINE
OF THE SRN GREENS MTNS...CNTRL-NRN TACONICS...AND THE BERKSHIRES.
THE LOW TO THE MID LEVEL DEFORMATION ZONE TO THE POTENT UPPER LOW
HAS CONTINUED THE SNOWFALL ALONG THE WRN DACKS...AND WRN-CNTRL MOHAWK
VALLEY.

THE UPSLOPE SNOWFALL IN ERN COLUMBIA...ERN RENSSELAER AND N-CNTRL
BERKSHIRE COUNTIES HAS BEEN IMPRESSIVE THIS AFTERNOON WITH A
REPORT OF 6 INCHES AT PERU IN THE BERKSHIRES AS OF 3 PM. SOME OF
THE KEY FEATURES FOR AN UPSLOPE SUBSYNOPTIC SNOWFALL EVENT WITH A
CLOSED LOW WERE IN PLACE WITH STRONG CYCLONIC VORTICITY
ADVECTION...COLD ADVECTION IN THE LOW LEVELS...MOIST LOW TO MID
LEVELS...AND PERSISTENT W/SW FLOW. USUALLY THIS OCCURS WHEN THE
UPPER LOW IS EAST OR NORTHEAST OF THE REGION PER THE BTV CSTAR
WORK. THIS IS A HYBRID TYPE CASE. THE LATEST FROM THE NAM12 AND
HRRR 3KM REF PRODUCT HAS THE SNOWFALL WINDING DOWN BETWEEN 00Z-
03Z. WE EXPANDED THE ADVISORY TO INCLUDE SRN BERKSHIRE CTY /JUST
NORTH THE MASS PIKE/...AS WELL AS INCLUDING THE NRN-CNTRL TACONICS.

THE SNOW REPORTS HAVE RANGED FROM 1-3 INCHES SO FAR IN
HERKIMER COUNTY AND SW HAMILTON CTY. SOME LAKE MOISTURE WILL
CONTINUE TO BE UTILIZED IN THE DEFORMATION ZONE. OROGRAPHIC
ENHANCEMENT WILL CONTINUE ALONG THE WRN DACKS. WE HAVE EXTENDED
THE WINTER WEATHER ADVISORY FOR THE SRN DACKS AND THE WRN MOHAWK
VALLEY UNTIL MIDNIGHT. BLUSTERY W/SW WINDS WILL PERSIST THIS
EVENING BLOWING THE SNOW AROUND. THE BETTER LIFT AND MOISTURE
CONVERGENCE HAS BEEN CLOSER TO THE LAKE SHORE AND OVER W-CNTRL NY
TODAY. WE PLACED THE HIGHEST SNOW TOTALS THERE OVER NRN HERKIMER
CTY WITH 4 TO 8 INCHES...AND HAVE GONE 3 TO 6 INCHES ELSEWHERE.

LOOKING AT THE BUFKIT SOUNDINGS FROM KSYR...KUCA...AND KRME...THE
INVERSION DOES LOWER TO 4-5 KFT AGL OVERNIGHT WHICH WILL DIMINISH
THE SNOW...AND THE SFC TO BOUNDARY LAYER FLOW BEGINS TO VEER MORE
TO THE NW /CLOSE TO A 300 DEGREE TRAJECTORY/ WITH THE PASSAGE OF
ANOTHER COLD FRONT /THE LEADING EDGE OF ARCTIC AIR/. THERE COULD BE
A QUICK LAKE EXTENSION DOWN THE MOHAWK VALLEY FOR SOME SCT SNOW
SHOWERS TOWARDS DAYBREAK. THE HRRR HINTS AT HIS POSSIBILITY. WE
WILL HAVE TO MONITOR IF THIS MATERIALIZES.

IN TERMS OF THE WIND ADVISORY...GUSTS HAVE GENERALLY BEEN 30-35
KTS...JUST SHORT OF WIND ADVISORY CRITERIA. HOWEVER...AS OF 4 PM
KALB JUST HAD A GUST TO 36 KTS...AND THE H925 WINDS DO INCREASE TO
35-40 KTS...AND THE H850 WINDS TO 50-60 KTS BY 00Z. WE ARE
CONCERNED A FEW GUSTS COULD REACH 40 KTS OR SO..IF WE MIX TO H925. THE
LOW LEVEL PRESSURE GRADIENT WILL BE INCREASING...AND THERE IS A SFC
TROUGH MOVING ACROSS THE REGION AT 21Z PER THE RUC. WE WILL KEEP
THE WIND ADVISORY UP UNTIL MIDNIGHT. THE WINDS WILL GRADUALLY EASE
SLIGHTLY AFTER MIDNIGHT FROM THE W AT 15-25 MPH WITH SOME GUSTS
AROUND 35 MPH.

A BATCH OF SNOW SHOWERS OR SQUALLS WILL MOVE ACROSS THE REGION
BWTN 21Z-00Z. THIS COULD PRODUCE A DUSTING TO A FEW INCHES OF
SNOWFALL IN THE NON-ADVISORY AREAS FROM THE CAPITAL REGION NORTH.

LOWS TONIGHT WILL BE CHILLY WITH 5-10F READINGS OVER THE
ADIRONDACK PARK...TEENS ELSEWHERE..EXCEPT LOWER TO MID 20S FROM
KALB SOUTH DOWN THE HUDSON RIVER VALLEY...AND EAST OF THE GREEN
MTNS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
SATURDAY...ANOTHER BOUNDARY MOVES THROUGH DURING THE MORNING...AS
THE SFC TO BOUNDARY LAYER FLOW CONTINUES TO VEER TO THE NORTHWEST.
THERE MAYBE A FEW MULTIBANDS OFF LAKE ONTARIO MAINLY IMPACTING
CNTRL NY. THE BEST CHC OF ISOLATED TO SCT SNOW SHOWERS AND
FLURRIES WILL BE WEST OF THE HUDSON RIVER VALLEY. THE STRONG
SUBSIDENCE FROM THE ARCTIC HIGH BUILDING IN WILL TEND TO SQUASH ANY
FURTHER DEVELOPMENT OF THE LAKE EFFECT SNOW GETTING INTO MOST OF
THE REGION. ANY ACCUMULATIONS FOR THE WRN MOHAWK VALLEY/ERN
CATSKILLS SHOULD BE LIGHT. OTHERWISE...COLD ADVECTION CONTINUES
OVER THE REGION WITH H850 TEMPS FALLING TO -15C TO -20C.  MAX
TEMPS WILL OCCUR EARLY TOMORROW WITH HIGHS IN THE 25-30F RANGE
SOUTH AND EAST OF THE CAPITAL REGION...AND MIDS TEENS TO L20S
NORTH AND WEST...EXCEPT OVER THE SRN DACKS...WHERE SOME SINGLE
DIGITS AND LOWER TEENS WILL BE COMMON. IT WILL STILL BE BLUSTERY
WITH WINDCHILLS IN THE SINGLE DIGITS AND TEENS...AND BELOW ZERO
NORTH AND WEST OF THE CAPITAL REGION.

SATURDAY NIGHT...TRICKY FORECAST HOW FAST THE WINDS DECOUPLE WITH
THE ARCTIC HIGH BUILDING IN. WE COULD FLIRT WITH SOME ADVISORY
LEVELS WIND CHILLS OVER THE SRN DACKS...IF WE MAINTAIN WINDS IN
EXCESS OF 5 MPH. WE WILL CONTINUE THE PREVIOUS FORECASTS MENTION
IN THE HWO. OVERALL...A BITTERLY COLD NIGHT IS EXPECTED WITH LOWS
IN THE SINGLE DIGITS FROM THE CAPITAL DISTRICT SOUTH AND
EAST...AND ZERO TO 10 BELOW NORTH AND WEST...EXCEPT 10-20 BELOW IN
THE SRN DACKS.

SUNDAY-SUNDAY NIGHT...ARCTIC HIGH PRESSURE BUILDS OVER NY AND NEW
ENGLAND ON SUNDAY. MOSTLY SUNNY AND COLD CONDITIONS WILL PREVAIL
WITH HIGHS IN THE TEENS TO L20S OVER MOST OF THE REGION...EXCEPT
SOME SINGLE DIGITS OVER THE SRN DACKS...AND THE SRN GREENS. WE
START TO WARM ADVECT SUNDAY NIGHT...AS THE HIGH SLOWLY SHIFTS
DOWNSTREAM OVER NRN NEW ENGLAND. SOME CIRRUS MAY CREEP IN AHEAD OF
A WARM FRONT OVER THE GREAT LAKES REGION...AND SE ONTARIO. LOWS
WILL NOT BE AS COLD WITH MAINLY SINGLE DIGITS FROM THE MOHAWK
VALLEY...CAPITAL REGION SOUTH...AND SOME ZERO TO 10 BELOW READINGS
NORTH.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
A TRANQUIL WEATHER PATTERN ON MONDAY WILL TRANSITION TO A MORE
ACTIVE PATTERN TOWARD THE END OF THE WORK WEEK. A RIDGE LOOKS TO BE
IN PLACE MONDAY MORNING BUT AS THE DAY PROGRESSES...A SHORTWAVE
TROUGH IN THE MIDWEST WILL ACT TO SHIFT THE RIDGE FROM NORTHEAST
INTO THE ATLANTIC COAST. THIS SHORTWAVE WILL PROGRESS TO THE EAST
TOWARD EASTERN OHIO/W PA LATE TUESDAY INTO EARLY WEDNESDAY. THIS LOW
WILL PRODUCE WINDY CONDITIONS WITH SUSTAINED WNW WINDS AT 15-20 KTS
AND GUSTS 20-25 KTS THROUGH LATE WEDNESDAY.

THE ECMWF AND GFS BOTH SHOW THE POSITIVE TILTED TROUGH BECOMING A
NEGATIVE TROUGH OVER THE OHIO VALLEY WEDNESDAY MORNING...WITH
CYCLOGENESIS AT THE SFC OVER THE GREAT LAKES AREA AT THIS TIME. THE
MODELS AT THIS TIME SHOWS A DECENT LOW PRESSURE SYSTEM OVER THE
LAKES AND WESTERN NY MOVING NORTHEAST ALONG THE NY/CANADA BORDER. AT
THIS TIME...MODEL FORECAST SOUNDINGS SHOW THE PRECIPITATION TYPE
OVER THE FA STARTING OUT AS SNOW. BUT WITH TEMPERATURES WARMING
THROUGHOUT THE DAY...AREAS IN THE IMMEDIATE CAPITAL REGION AND SOUTH
WILL LIKELY CHANGE TO RAIN. AREAS NORTH OF ALB WILL SEE SNOW OR A
WINTRY MIX...DEPENDING ON ELEVATION.

THE GFS MODEL HAS THE SFC LOW PRESSURE SYSTEM MOVING OUT OF THE
NORTHEAST MOVING FASTER BUT ALL OF THE MODELS HAVE THE LOW PRESSURE
SYSTEMS OUT OF THE REGION BY LATE WEDNESDAY. THIS WILL BE FOLLOWED
BY ANOTHER SYSTEM...BUT MODELS LACKING CONSENSUS FOR LATE THURSDAY
INTO FRIDAY. GFS SHOWING NEGATIVELY TILTED UPPER LEVEL TROUGH WHICH
DEVELOPS A COASTAL LOW OFF OF CAPE COD. MEANWHILE THE ECMWF SHOW THE
UPPER LEVEL TROUGH HANGING BACK WEST...THEN RETREATING UP INTO
CANADA. WILL HAVE TO KEEP AN EYE AS THIS SYSTEM DEVELOPS.

NEAR NORMAL MAX TEMPS WILL WARM ON TUESDAY FROM A WARM FRONT AHEAD
OF THE APPROACHING LOW...TO 10 DEGREES ABOVE NORMAL. THIS WILL BE
FOLLOWED BY A COLD FRONT ON TUESDAY AND A STRONG NW FLOW PRODUCING
SLIGHTLY BELOW NORMAL TEMPERATURES THROUGH THE REST OF THE PERIOD.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
A STRENGTHENING LOW PRESSURE SYSTEM NEAR MONTREAL IS BRINGING VERY
WINDY AND MUCH COLDER AIR TO THE REGION THIS AFTERNOON...WITH
SCATTERED TO NUMEROUS SNOW SHOWERS EXPECTED...ESP AT KGFL AND KALB.

BOTH VSBYS AND CIGS COULD BECOME IFR IN ANY SNOW SHOWERS OR EMBEDDED
HEAVIER SQUALLS THIS AFTERNOON. CIGS AT KGFL AND KALB WILL LIKELY
REMAIN MVFR THIS EVENING AS COLD CYCLONIC FLOW CONTINUES. SCATTERED
SNOW SHOWERS WILL CONTINUE OVERNIGHT AS WELL ALTHOUGH THE BEST
CHANCE FOR STEADY SNOW IS THIS AFTERNOON AND EVENING. THE SNOW
SHOWERS SHOULD BECOME LESS NUMEROUS OVERNIGHT...ALTHOUGH MAY LINGER
AT KALB THROUGH DAYBREAK SATURDAY.

WINDS WILL BE WESTERLY AT 15-25 KT...WITH SOME STRONGER GUSTS
POSSIBLE...WINDS WILL REMAIN STRONG/GUSTY THROUGH THIS
EVENING...BEFORE DIMINISHING SLIGHTLY LATER THIS EVENING...ESP AT
KPOU.

OUTLOOK...
FRI NT...MAINLY MVFR...WINDY. SCATTERED -SHSN.
SAT-MON...VFR...NO SIG WX.
MON NT-TUE...MVFR...CHC IFR -SHSN/-FZRA.
WED...VFR. NO SIG WX.

&&

.HYDROLOGY...
NO MAJOR PROBLEMS ARE EXPECTED ON THE MAIN STEM RIVERS OVER THE
NEXT 5 DAYS. THE ARCTIC AIR MASS WILL ALLOW ICE TO FORM AND CONTINUE TO
THICKEN ON MAIN STEM RIVERS...LAKES...AND OTHER BODIES OF WATER
THROUGH THE WEEKEND. TEMPERATURES WILL MODERATE BACK ABOVE NORMAL
BY TUESDAY.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR CTZ001-013.
NY...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR NYZ032-033-
     038>043-047>054-058>061-063>066-082>084.
     WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR NYZ032-
     033-038-042-054-061.
MA...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR MAZ001-025.
     WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR MAZ001-
     025.
VT...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR VTZ013>015.
     WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR VTZ013-
     014.

&&

SYNOPSIS...WASULA
NEAR TERM...WASULA
SHORT TERM...WASULA
LONG TERM...KGM/LFM
AVIATION...SND
HYDROLOGY...WASULA
Hazardous weather outlook, Jan 13, 5:00 PM EST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
500 PM EST FRI JAN 13 2012

MAZ001-025-NYZ032-033-038-042-054-061-VTZ013-014-141200-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-NORTHERN WARREN-EASTERN RENSSELAER-
EASTERN COLUMBIA-BENNINGTON-WESTERN WINDHAM-
500 PM EST FRI JAN 13 2012

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...THE
SOUTHERN ADIRONDACKS...THE NORTHERN AND CENTRAL TACONICS OF EAST CENTRAL NEW
YORK...AND SOUTHERN VERMONT EXCLUDING EAST WINDHAM COUNTY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WIND CHILLS MAY APPROACH ADVISORY LEVELS SATURDAY NIGHT OVER THE
SOUTHERN ADIRONDACK REGION. A WIND CHILL ADVISORY MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ001-013-NYZ039>041-043-047>053-058>060-063>066-082>084-VTZ015-
141200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-EASTERN WINDHAM-
500 PM EST FRI JAN 13 2012

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...THE CENTRAL AND EASTERN MOHAWK VALLEY...LAKE GEORGE
NORTHERN SARATOGA REGION...GREATER CAPITAL REGION...EASTERN
CATSKILLS...MID HUDSON VALLEY...AND THE SOUTHERN TACONICS OF EAST
CENTRAL NEW YORK AND EASTERN WINDHAM COUNTY IN SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WIND CHILLS MAY APPROACH ADVISORY LEVELS SATURDAY NIGHT OVER THE
EASTERN CATSKILLS. A WIND CHILL ADVISORY MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Special weather statement, Jan 13, 11:42 AM EST, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1142 AM EST FRI JAN 13 2012

MAZ001-025-NYZ053-054-058>061-131800-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...TROY...
HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL...
COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...CHATHAM
1142 AM EST FRI JAN 13 2012

...BAND OF HEAVY SNOW SQUALLS IMPACTING PORTIONS OF THE MID HUDSON
VALLEY...NORTH CENTRAL TACONICS...AND THE BERKSHIRES...

A BAND OF SNOW SQUALLS IS MOVING ACROSS THE NORTHERN CATSKILLS
INTO THE MID HUDSON VALLEY...NORTH CENTRAL TACONICS...AND THE
BERKSHIRES BETWEEN 1130 AM AND 1 PM. VISIBILITIES WILL LOWER TO
UNDER A QUARTER MILE IN THE SQUALLS. THE BEST CHANCE OF
ACCUMULATING SNOWS OF AN INCH OR TWO WILL BE FROM THE TACONIC
PARKWAY EAST INTO THE BERKSHIRES. THE GUSTY WEST SOUTHWEST WINDS
IN EXCESS OF 30 MPH WILL PRODUCE SOME BLOWING AND DRIFTING SNOW.
THE LOWER ELEVATIONS WILL RECEIVE LIGHTER AMOUNTS OF SNOW OF A
COATING TO A HALF INCH...AS TEMPERATURES FALL INTO THE UPPER 20S
TO MID 30S.

TAW
Special weather statement, Jan 13, 12:29 PM EST, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1229 PM EST FRI JAN 13 2012

NYZ039-040-047>052-131800-
MONTGOMERY NY-SCHOHARIE NY-SOUTHERN FULTON NY-WESTERN SCHENECTADY NY-
EASTERN SCHENECTADY NY-WESTERN ALBANY NY-EASTERN ALBANY NY-
SOUTHERN SARATOGA NY-
1229 PM EST FRI JAN 13 2012

...A MODERATE TO HEAVY SNOW BAND IN

  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...
  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 1222 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
HEAVY SNOW BAND CAPABLE OF PRODUCING NEAR WHITEOUT CONDITIONS AND
SLIPPERY ROADS. TEMPERATURES HAVE FALLEN TO AROUND FREEZING.  THIS
BAND WAS MOVING NORTHEAST AT 20 MPH.

THE SNOW BAND WILL BE NEAR...
6 MILES SOUTHEAST OF AMSTERDAM AND 8 MILES SOUTHEAST OF FORT JOHNSON
BY 1240 PM EST
ROTTERDAM JUNCTION BY 1245 PM EST
GLENVILLE AND 8 MILES NORTHWEST OF SCOTIA BY 1250 PM EST
8 MILES NORTHWEST OF EAST GLENVILLE AND 8 MILES NORTHWEST OF ALPLAUS
BY 1255 PM EST

LAT...LON 4305 7463 4286 7368 4259 7377 4289 7474
TIME...MOT...LOC 1727Z 225DEG 25KT 4281 7420

SND

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 9:16 PM ESTWind AdvisoryALYBerkshire22 hr

Nearby

Winter Storm Warnings in Vermont, 2012Winter Storm Warnings in Massachusetts, 2012Every winter storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.